Skip to main content
    • Aa
    • Aa

Nondefinability results for expansions of the field of real numbers by the exponential function and by the restricted sine function

  • Ricardo Bianconi (a1)

We prove that no restriction of the sine function to any (open and nonempty) interval is definable in 〈R, +, ·, ×, <, exp, constants〉, and that no restriction of the exponential function to an (open and nonempty) interval is definable in 〈R, +, ·, <, sin0, constants〉, where sin0(x) = sin(x) for x ∈ [—π, π], and sin0(x) = 0 for all x ∉ [—π, π].

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] J. Ax , On Schanuel's conjectures, Annals of Mathematics, vol. 93 (1971), pp. 252268.

[5] A. Macintyre , Schanuel's conjecture and free exponential rings, Annals of Pure and Applied Logic, vol. 51 (1991), pp. 241246.

[6] L. van den Dries , A generalization of Tarski-Seidenberg theorem and some nondefinability results, Bulletin of the AMS, vol. 15 (1986), pp. 189193.

[8] L. van den Dries and C. Miller , On the real exponential field with restricted analytic functions, Israel Journal of Mathematics, vol. 85 (1994), pp. 1958.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 2 *
Loading metrics...

Abstract views

Total abstract views: 68 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 22nd September 2017. This data will be updated every 24 hours.